MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: subtotal gastrectomy.Event description: they were sealing and cutting the tissues.During the operation, after the tissues were sealed and the cut was made, the blade became stuck on the trigger.This was observed more than once.Due to this situation, the jaws could not be opened after opening the probe handle lock.Another product was used to open the jaws.It caused tissue damage and bleeding.The case was continued with another voyant probe.Additional information received on 27 february 2024 by [distributor] by email: they have standard bipolar, monopolar and open instruments.They stop bleeding standard bipolar then second voyant probe.Yes , they cut the tissue with scissors.Operation successfully completed.Patient condition is good.They hardly pull the blade layer button(scrup nurse), then the locking mechanism is free then jaws opened.Intervention: another product was used to open the jaws.The case was continued with another voyant probe.Patient status: only little bleeding.Operation successfully completed.Patient condition is good.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed the complainant¿s experience of the jaws remaining closed.Engineering observed the blade to be bent within the pull tube.Based on the condition of the returned unit, it is likely that the reported event was caused by the bent blade.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: subtotal gastrectomy.Event description: they were sealing and cutting the tissues.During the operation, after the tissues were sealed and the cut was made, the blade became stuck on the trigger.This was observed more than once.Due to this situation, the jaws could not be opened after opening the probe handle lock.Another product was used to open the jaws.It caused tissue damage and bleeding.The case was continued with another voyant probe.Additional information received on 27 february 2024 by [name] by email: when the event complaint occurred, they doctors were using as well a standard bipolar, monopolar and open instruments.The bleeding in the patient was caused by eb217 device.To stop the bleeding, the doctors used a standard bipolar device then a second voyant probe.As the jaws were not opening, to be able to open them, the doctors had to cut the tissue with scissors and then to be able to release the jaws, the doctors and scrub nurse after having hard times to pull the blade layer button, they could have the locking mechanism free and then the jaws were opened.When the case continued with another voyant probe, the operation was successfully completed and the patient was in good conditions.Intervention: another product was used to open the jaws.The case was continued with another voyant probe.Patient status: only little bleeding.Operation successfully completed.Patient condition is good.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key18842194
Report Number2027111-2024-00428
Device Sequence Number18006740
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)260507(30)01(10)1491607
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Model NumberEB217
Device Catalogue Number101476436
Device Lot Number1491607
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown